Alert archive / Kentucky / Freeze Warnings in 2012
Freeze Warning 3, NWS Louisville, KY
NWS Louisville, KY issued this freeze warning at Apr 11, 2012, 4:07 AM EDT for 10 counties in Indiana; 49 counties in Kentucky. It took effect at Apr 12, 2012, 2:00 AM EDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 11, 2012, 4:07 AM EDT (08:07 UTC)
- In effect from
- Apr 12, 2012, 2:00 AM EDT
- Expired
- Apr 12, 2012, 9:00 AM EDT
- In force
- 7 hr
- Issued by
- NWS Louisville, KY
All 59 counties
Clark County, IN, Crawford County, IN, Dubois County, IN, Floyd County, IN, Harrison County, IN, Jefferson County, IN, Orange County, IN, Perry County, IN, Scott County, IN, Washington County, IN, Adair County, KY, Allen County, KY, Anderson County, KY, Barren County, KY, Bourbon County, KY, Boyle County, KY, Breckinridge County, KY, Bullitt County, KY, Butler County, KY, Casey County, KY, Clark County, KY, Clinton County, KY, Cumberland County, KY, Edmonson County, KY, Fayette County, KY, Franklin County, KY, Garrard County, KY, Grayson County, KY, Green County, KY, Hancock County, KY, Hardin County, KY, Harrison County, KY, Hart County, KY, Henry County, KY, Jefferson County, KY, Jessamine County, KY, Larue County, KY, Lincoln County, KY, Logan County, KY, Madison County, KY, Marion County, KY, Meade County, KY, Mercer County, KY, Metcalfe County, KY, Monroe County, KY, Nelson County, KY, Nicholas County, KY, Ohio County, KY, Oldham County, KY, Russell County, KY, Scott County, KY, Shelby County, KY, Simpson County, KY, Spencer County, KY, Taylor County, KY, Trimble County, KY, Warren County, KY, Washington County, KY, Woodford County, KY
The radar
The Louisville radar (KLVX), 43 km from the middle of the area, began a volume at 08:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 8.1 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3222 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 103 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
793 WWUS73 KLMK 110807 NPWLMK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOUISVILLE KY 407 AM EDT WED APR 11 2012 ...FREEZING TEMPERATURES EARLY THIS MORNING AND AGAIN TONIGHT... .CANADIAN HIGH PRESSURE BUILDING SOUTHEAST INTO THE OHIO VALLEY WILL BRING A COLD AIR MASS INTO THE REGION. TEMPERATURES WILL FALL TO AROUND FREEZING THIS MORNING IN THE BLUE GRASS REGION...AND THEN AGAIN TONIGHT THROUGHOUT THE ENTIRE AREA. TEMPERATURES TONIGHT MAY BE COLDER WITH SOME LOCATIONS FALLING INTO THE UPPER 20S. INZ077>079-092-KYZ031>043-045>049-054>057-064>067-077-078-111130- /O.UPG.KLMK.FZ.A.0003.120412T0800Z-120412T1300Z/ /O.NEW.KLMK.FZ.W.0003.120412T0600Z-120412T1300Z/ /O.CON.KLMK.FZ.W.0002.000000T0000Z-120411T1100Z/ WASHINGTON IN-SCOTT IN-JEFFERSON IN-CLARK IN-OLDHAM KY-TRIMBLE KY- HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY-HARRISON KY-SPENCER KY- ANDERSON KY-WOODFORD KY-FAYETTE KY-BOURBON KY-NICHOLAS KY- NELSON KY-WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY-MARION KY- BOYLE KY-GARRARD KY-MADISON KY-GREEN KY-TAYLOR KY-CASEY KY- LINCOLN KY-ADAIR KY-RUSSELL KY- INCLUDING THE CITIES OF...SALEM...SCOTTSBURG...MADISON... JEFFERSONVILLE...LA GRANGE...BEDFORD...NEW CASTLE...SHELBYVILLE... FRANKFORT...GEORGETOWN...CYNTHIANA...TAYLORSVILLE... LAWRENCEBURG...VERSAILLES...LEXINGTON...PARIS...CARLISLE... BARDSTOWN...SPRINGFIELD...HARRODSBURG...NICHOLASVILLE... WINCHESTER...LEBANON...DANVILLE...LANCASTER...RICHMOND... GREENSBURG...CAMPBELLSVILLE...LIBERTY...STANFORD...COLUMBIA... JAMESTOWN 407 AM EDT WED APR 11 2012 /307 AM CDT WED APR 11 2012/ ...FREEZE WARNING REMAINS IN EFFECT UNTIL 7 AM EDT /6 AM CDT/ THIS MORNING... ...FREEZE WARNING IN EFFECT FROM 2 AM EDT /1 AM CDT/ TO 9 AM EDT /8 AM CDT/ THURSDAY... THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM EDT /1 AM CDT/ TO 9 AM EDT /8 AM CDT/ THURSDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. * TEMPERATURES...AROUND 32 DEGREES THIS MORNING...COLDER IN VALLEYS AND SHELTERED LOCATIONS. TONIGHT TEMPERATURES WILL BE A COUPLE DEGREES COLDER...WITH A HIGHER LIKELIHOOD OF FROST AS WELL. * IMPACTS...WITH THE ADVANCEMENT OF THE GROWING SEASON SOME VEGETATION MAY BE DAMAGED. AREAS OF FROST ARE LIKELY AS WELL WHICH COULD DAMAGE OR KILL SENSITIVE OUTDOOR PLANTS IF THEY ARE LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ INZ076-083-084-089>091-KYZ023>030-053-061>063-070>076-081-082- 111130- /O.UPG.KLMK.FZ.A.0003.120412T0800Z-120412T1300Z/ /O.NEW.KLMK.FZ.W.0003.120412T0600Z-120412T1300Z/ ORANGE IN-DUBOIS IN-CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN- HANCOCK KY-BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY- BULLITT KY-JEFFERSON KY-LARUE KY-BUTLER KY-EDMONSON KY-HART KY- LOGAN KY-WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY-MONROE KY- METCALFE KY-CUMBERLAND KY-CLINTON KY- INCLUDING THE CITIES OF...PAOLI...JASPER...MARENGO...TELL CITY... CORYDON...NEW ALBANY...HAWESVILLE...HARDINSBURG...BRANDENBURG... BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX... MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...HODGENVILLE... MORGANTOWN...BROWNSVILLE...MUNFORDVILLE...RUSSELLVILLE... BOWLING GREEN...FRANKLIN...SCOTTSVILLE...GLASGOW... TOMPKINSVILLE...EDMONTON...BURKESVILLE...ALBANY 407 AM EDT WED APR 11 2012 /307 AM CDT WED APR 11 2012/ ...FREEZE WARNING IN EFFECT FROM 2 AM EDT /1 AM CDT/ TO 9 AM EDT /8 AM CDT/ THURSDAY... THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM EDT /1 AM CDT/ TO 9 AM EDT /8 AM CDT/ THURSDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. * TEMPERATURES...LOWS TONIGHT WILL BE IN THE UPPER 20S TO LOWER 30S WITH THE COLDEST READINGS IN LOW LYING RURAL LOCATIONS. * TIMING...THE COLDEST TEMPERATURES WILL OCCUR AROUND DAWN THURSDAY. * IMPACTS...WITH THE ADVANCEMENT OF THE GROWING SEASON SOME VEGETATION MAY BE DAMAGED. AREAS OF FROST ARE LIKELY AS WELL WHICH COULD DAMAGE OR KILL SENSITIVE OUTDOOR PLANTS IF THEY ARE LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ 13
5 follow-up statements
675 WWUS73 KLMK 111105 NPWLMK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOUISVILLE KY 705 AM EDT WED APR 11 2012 ...FREEZING TEMPERATURES TONIGHT... .CANADIAN HIGH PRESSURE BUILDING SOUTHEAST INTO THE OHIO VALLEY WILL BRING A COLD AIR MASS INTO THE REGION. TEMPERATURES TONIGHT WILL DROP INTO THE UPPER 20S AND LOWER 30S...ESPECIALLY IN RURAL LOCATIONS. INZ077>079-092-KYZ031>043-045>049-054>057-064>067-077-078-112000- /O.EXP.KLMK.FZ.W.0002.000000T0000Z-120411T1100Z/ /O.CON.KLMK.FZ.W.0003.120412T0600Z-120412T1300Z/ WASHINGTON IN-SCOTT IN-JEFFERSON IN-CLARK IN-OLDHAM KY-TRIMBLE KY- HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY-HARRISON KY-SPENCER KY- ANDERSON KY-WOODFORD KY-FAYETTE KY-BOURBON KY-NICHOLAS KY- NELSON KY-WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY-MARION KY- BOYLE KY-GARRARD KY-MADISON KY-GREEN KY-TAYLOR KY-CASEY KY- LINCOLN KY-ADAIR KY-RUSSELL KY- INCLUDING THE CITIES OF...SALEM...SCOTTSBURG...MADISON... JEFFERSONVILLE...LA GRANGE...BEDFORD...NEW CASTLE...SHELBYVILLE... FRANKFORT...GEORGETOWN...CYNTHIANA...TAYLORSVILLE... LAWRENCEBURG...VERSAILLES...LEXINGTON...PARIS...CARLISLE... BARDSTOWN...SPRINGFIELD...HARRODSBURG...NICHOLASVILLE... WINCHESTER...LEBANON...DANVILLE...LANCASTER...RICHMOND... GREENSBURG...CAMPBELLSVILLE...LIBERTY...STANFORD...COLUMBIA... JAMESTOWN 705 AM EDT WED APR 11 2012 /605 AM CDT WED APR 11 2012/ ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM EDT /1 AM CDT/ TO 9 AM EDT /8 AM CDT/ THURSDAY... ...FREEZE WARNING HAS EXPIRED FOR EARLY THIS MORNING... * TEMPERATURES...LOWS TONIGHT WILL BE IN THE UPPER 20S TO LOWER 30S WITH THE COLDEST READINGS IN LOW LYING RURAL LOCATIONS. * TIMING...THE COLDEST TEMPERATURES WILL OCCUR AROUND DAWN THURSDAY. * IMPACTS...WITH THE ADVANCEMENT OF THE GROWING SEASON SOME VEGETATION MAY BE DAMAGED. AREAS OF FROST ARE LIKELY AS WELL WHICH COULD DAMAGE OR KILL SENSITIVE OUTDOOR PLANTS IF THEY ARE LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ INZ076-083-084-089>091-KYZ023>030-053-061>063-070>076-081-082- 112000- /O.CON.KLMK.FZ.W.0003.120412T0600Z-120412T1300Z/ ORANGE IN-DUBOIS IN-CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN- HANCOCK KY-BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY- BULLITT KY-JEFFERSON KY-LARUE KY-BUTLER KY-EDMONSON KY-HART KY- LOGAN KY-WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY-MONROE KY- METCALFE KY-CUMBERLAND KY-CLINTON KY- INCLUDING THE CITIES OF...PAOLI...JASPER...MARENGO...TELL CITY... CORYDON...NEW ALBANY...HAWESVILLE...HARDINSBURG...BRANDENBURG... BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX... MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...HODGENVILLE... MORGANTOWN...BROWNSVILLE...MUNFORDVILLE...RUSSELLVILLE... BOWLING GREEN...FRANKLIN...SCOTTSVILLE...GLASGOW... TOMPKINSVILLE...EDMONTON...BURKESVILLE...ALBANY 705 AM EDT WED APR 11 2012 /605 AM CDT WED APR 11 2012/ ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM EDT /1 AM CDT/ TO 9 AM EDT /8 AM CDT/ THURSDAY... * TEMPERATURES...LOWS TONIGHT WILL BE IN THE UPPER 20S TO LOWER 30S WITH THE COLDEST READINGS IN LOW LYING RURAL LOCATIONS. * TIMING...THE COLDEST TEMPERATURES WILL OCCUR AROUND DAWN THURSDAY. * IMPACTS...WITH THE ADVANCEMENT OF THE GROWING SEASON SOME VEGETATION MAY BE DAMAGED. AREAS OF FROST ARE LIKELY AS WELL WHICH COULD DAMAGE OR KILL SENSITIVE OUTDOOR PLANTS IF THEY ARE LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ 13
305 WWUS73 KLMK 111932 NPWLMK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOUISVILLE KY 332 PM EDT WED APR 11 2012 ...FREEZING TEMPERATURES TONIGHT... .CANADIAN HIGH PRESSURE BUILDING SOUTHEAST INTO THE OHIO VALLEY WILL BRING A COLD AIR MASS INTO THE REGION. TEMPERATURES TONIGHT WILL DROP INTO THE UPPER 20S AND LOWER 30S...ESPECIALLY IN RURAL LOCATIONS. INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-120345- /O.CON.KLMK.FZ.W.0003.120412T0600Z-120412T1300Z/ ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON... JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY... JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG... BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX... MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE... BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN... CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES... LEXINGTON...PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD... HARRODSBURG...NICHOLASVILLE...WINCHESTER...HODGENVILLE... LEBANON...DANVILLE...LANCASTER...RICHMOND...MORGANTOWN... BROWNSVILLE...MUNFORDVILLE...GREENSBURG...CAMPBELLSVILLE... LIBERTY...STANFORD...RUSSELLVILLE...BOWLING GREEN...FRANKLIN... SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...EDMONTON...COLUMBIA... JAMESTOWN...BURKESVILLE...ALBANY 332 PM EDT WED APR 11 2012 /232 PM CDT WED APR 11 2012/ ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM EDT /1 AM CDT/ TO 9 AM EDT /8 AM CDT/ THURSDAY... * TEMPERATURES...LOWS TONIGHT WILL GENERALLY BE AROUND 30...BUT VALLEYS AND TYPICAL COLD SPOTS WILL DROP INTO THE MID AND UPPER 20S. * TIMING...TEMPERATURES IN VALLEYS AND TYPICAL COLD SPOTS WILL DROP BELOW FREEZING SHORTLY AFTER MIDNIGHT. THE COLDEST TEMPERATURES WILL OCCUR AROUND DAWN THURSDAY. * IMPACTS...A HARD FREEZE IS POSSIBLE IN VALLEYS AND OTHER TYPICAL COLD SPOTS. FROST IS LIKELY ANYWHERE IN THE WARNED AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ RAS
558 WWUS73 KLMK 120344 NPWLMK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOUISVILLE KY 1144 PM EDT WED APR 11 2012 ...FREEZING TEMPERATURES EXPECTED OVERNIGHT... .CANADIAN HIGH PRESSURE CONTINUES TO BUILD OVER THE OHIO VALLEY...SUPPLYING A COLD AIR MASS INTO THE REGION. TEMPERATURES WILL DROP INTO THE UPPER 20S AND LOWER 30S...ESPECIALLY IN RURAL LOCATIONS. INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-121000- /O.CON.KLMK.FZ.W.0003.120412T0600Z-120412T1300Z/ ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON... JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY... JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG... BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX... MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE... BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN... CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES... LEXINGTON...PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD... HARRODSBURG...NICHOLASVILLE...WINCHESTER...HODGENVILLE... LEBANON...DANVILLE...LANCASTER...RICHMOND...MORGANTOWN... BROWNSVILLE...MUNFORDVILLE...GREENSBURG...CAMPBELLSVILLE... LIBERTY...STANFORD...RUSSELLVILLE...BOWLING GREEN...FRANKLIN... SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...EDMONTON...COLUMBIA... JAMESTOWN...BURKESVILLE...ALBANY 1144 PM EDT WED APR 11 2012 /1044 PM CDT WED APR 11 2012/ ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT /8 AM CDT/ THURSDAY... * TEMPERATURES...LOWS OVERNIGHT WILL GENERALLY BE AROUND 30...BUT VALLEYS AND TYPICAL COLD SPOTS WILL DROP INTO THE MID AND UPPER 20S. * TIMING...TEMPERATURES IN VALLEYS AND TYPICAL COLD SPOTS WILL DROP TO AROUND FREEZING SHORTLY AFTER MIDNIGHT. THE COLDEST TEMPERATURES WILL OCCUR AROUND DAWN THURSDAY. * IMPACTS...A HARD FREEZE IS POSSIBLE IN VALLEYS AND OTHER TYPICAL COLD SPOTS. FROST IS LIKELY ANYWHERE IN THE WARNED AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ MJP
831 WWUS73 KLMK 120747 NPWLMK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOUISVILLE KY 347 AM EDT THU APR 12 2012 ...FREEZING TEMPERATURES THIS MORNING... .CANADIAN HIGH PRESSURE CONTINUES TO BUILD OVER THE OHIO VALLEY...SUPPLYING A COLD AIR MASS TO THE REGION. TEMPERATURES WILL DROP INTO THE UPPER 20S AND LOWER 30S...ESPECIALLY IN RURAL LOCATIONS. INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-121300- /O.CON.KLMK.FZ.W.0003.000000T0000Z-120412T1300Z/ ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON... JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY... JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG... BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX... MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE... BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN... CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES... LEXINGTON...PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD... HARRODSBURG...NICHOLASVILLE...WINCHESTER...HODGENVILLE... LEBANON...DANVILLE...LANCASTER...RICHMOND...MORGANTOWN... BROWNSVILLE...MUNFORDVILLE...GREENSBURG...CAMPBELLSVILLE... LIBERTY...STANFORD...RUSSELLVILLE...BOWLING GREEN...FRANKLIN... SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...EDMONTON...COLUMBIA... JAMESTOWN...BURKESVILLE...ALBANY 347 AM EDT THU APR 12 2012 /247 AM CDT THU APR 12 2012/ ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT /8 AM CDT/ THIS MORNING... * TEMPERATURES...LOWS EARLY THIS MORNING WILL GENERALLY BE AROUND 30...BUT VALLEYS AND TYPICAL COLD LOCATIONS WILL DROP INTO THE MID AND UPPER 20S. * TIMING...THE COLDEST TEMPERATURES WILL OCCUR AROUND SUNRISE THIS MORNING. * IMPACTS...A HARD FREEZE IS POSSIBLE IN VALLEYS AND OTHER TYPICAL COLD LOCATIONS. FROST IS LIKELY ANYWHERE WITHIN THE WARNED AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ MJP
338 WWUS73 KLMK 121259 NPWLMK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOUISVILLE KY 859 AM EDT THU APR 12 2012 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-121400- /O.EXP.KLMK.FZ.W.0003.000000T0000Z-120412T1300Z/ ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON... JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY... JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG... BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX... MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE... BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN... CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES... LEXINGTON...PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD... HARRODSBURG...NICHOLASVILLE...WINCHESTER...HODGENVILLE... LEBANON...DANVILLE...LANCASTER...RICHMOND...MORGANTOWN... BROWNSVILLE...MUNFORDVILLE...GREENSBURG...CAMPBELLSVILLE... LIBERTY...STANFORD...RUSSELLVILLE...BOWLING GREEN...FRANKLIN... SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...EDMONTON...COLUMBIA... JAMESTOWN...BURKESVILLE...ALBANY 859 AM EDT THU APR 12 2012 /759 AM CDT THU APR 12 2012/ ...FREEZE WARNING WILL EXPIRE AT 9 AM EDT /8 AM CDT/ THIS MORNING... TEMPERATURES HAVE RISEN ABOVE FREEZING IN MOST LOCATIONS AND WILL CONTINUE TO RISE INTO THE LOWER 60S BY THIS AFTERNOON. $$ EER
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this freeze warning went out at Apr 11, 3:28 AM EDT, 39 minutes earlier.
Area forecast discussion, Apr 11, 3:28 AM EDT, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
328 AM EDT WED APR 11 2012
.Short Term (Today through Thursday)...
Issued at 328 AM EDT Apr 11 2012
High pressure moving from Manitoba to the Appalachians will bring us
mostly clear skies and chilly temperatures during the short term.
Though we'll have lots of sunshine today, temperatures will only top
out in the 50s which is about ten degrees below normal. Fortunately
winds won't be so gusty today, averaging around 5 to 10 mph out of
the north with a few gusts into the teens.
By dawn Thursday morning the center of the Canadian high will be
right overhead with clear skies and no wind. As a result we will
experience very efficient radiational cooling. Lows will generally
be in the lower 30s, with rural locations dipping into the upper
20s. As a result, the Freeze Watch that had been in effect has been
upgraded to a Freeze Warning for all of south central Indiana and
central Kentucky for late tonight/early Thursday morning.
Mostly clear skies will continue on Thursday, with light and
variable winds and the mercury rising to around 60.
.Long Term (Thursday night through Tuesday)...
Issued at 328 AM EDT Apr 11 2012
Surface high pressure will shift east Thursday night and Friday,
with ridging aloft moving in from the west. The ECMWF, NAM12, and
SREF data continue to indicate a little area of forcing (associated
with a warm front) working into our western CWA Friday morning and
shifting to our north and eastern CWA later in the day, before the
ridge axis advances over the Ohio Valley. Model soundings are pretty
dry at lower levels, but the aforementioned models have been fairly
consistent with this feature. So, will continue to mention a small
chance of showers Friday. With the added cloud cover and slight
precip chances across the west, morning temperatures will range from
the low 40s in the west to mid 30s in the east. On south and
southeasterly winds through the afternoon, max temperatures will
range from the mid 60s to around 70.
There remains some model uncertainty, but the overall picture seems
to be coming together. The upper-level ridge should be firmly in
place across the southeast CONUS Saturday and Sunday. A
quasi-stationary surface boundary nearly paralleling flow aloft will
set up well to our north. A few waves of low pressure will traverse
this boundary over the weekend, which will mean an active period of
showers and thunderstorms for Illinois, Indiana, and Ohio.
For our area, the best chance of rain Saturday appears to be north
of the Ohio River, with most of our forecast area likely being dry.
Given model trends being a little slower to break down the southeast
ridge, would not be surprised to see most, if not all the precip
remain north and west of the forecast area Saturday and Sunday. With
the southeast CONUS being so dry, this altered airmass should help
reinforce the high pressure.
From late Sunday into Monday, the upper-level ridge will shift to
the southeast just a bit, which will allow the front to slowly
sink south. So, shower and thunderstorm chances should increase
during this time frame, with the best chance being generally along
and north of the Ohio River. The GFS, ECMWF, and NAEFS data are in
fairly good agreement that an upper-level wave will then dive
southeastward from the upper Midwest and push a surface low through
the lower Great Lakes Tuesday, with the associated cold front
sweeping through the Ohio Valley. So, there could be a lull in
precip late Monday, but chances will increase from west to east
Tuesday.
As for temperatures, good southerly flow Saturday through Tuesday
will set the stage for highs back into the mid and upper 70s. Could
even see some low 80s across our southern forecast area Sunday and
Monday. Saturday morning lows will be in the lower 50s, otherwise
expect very mild overnight temps, with lows generally in the upper
50s and lower 60s Sunday through Tuesday.
&&
.Aviation (06Z TAF Issuance)...
Updated at 1252 AM EDT Apr 11 2012
No worries as high pressure moves from Manitoba to Kentucky. Skies
will remain mostly clear with light and variable winds during the
pre-dawn hours this morning and again tonight. During the day winds
will come from the north around 8 knots, with perhaps a few gusts to
13 knots in the afternoon.
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
IN...FREEZE WARNING UNTIL 7 AM EDT THIS MORNING FOR INZ077>079-092.
FREEZE WARNING FROM 2 AM EDT /1 AM CDT/ TO 9 AM EDT /8 AM CDT/
THURSDAY FOR INZ076>079-083-084-089>092.
KY...FREEZE WARNING UNTIL 7 AM EDT /6 AM CDT/ THIS MORNING FOR
KYZ031>043-045>049-054>057-064>067-077-078.
FREEZE WARNING FROM 2 AM EDT /1 AM CDT/ TO 9 AM EDT /8 AM CDT/
THURSDAY FOR KYZ023>043-045>049-053>057-061>067-070>078-081-
082.
Short Term.......13
Long Term........MJP
Aviation.........13Hazardous weather outlook, Apr 11, 3:50 AM EDT, 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 350 AM EDT WED APR 11 2012 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-120800- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 350 AM EDT WED APR 11 2012 /250 AM CDT WED APR 11 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TODAY AND TONIGHT. CANADIAN HIGH PRESSURE WILL BRING VERY CHILLY AIR TO THE REGION WITH CLEAR SKIES AND CALM WINDS TONIGHT. LOWS BY DAWN THURSDAY WILL GENERALLY BE IN THE UPPER 20S TO LOWER 30S. TENDER VEGETATION MAY BE HARMED BY THESE CHILLY TEMPERATURES. TAKE PRECAUTIONS TODAY TO PROTECT SENSITIVE OUTDOOR PLANTS FROM THE COLD. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE SATURDAY THROUGH TUESDAY AS A STORM SYSTEM SLOWLY MOVES INTO THE OHIO VALLEY. SEVERE WEATHER LOOKS UNLIKELY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. 13
In the hours before
Special weather statement, Apr 10, 11:34 PM EDT, 4 hours 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 1134 PM EDT TUE APR 10 2012 INZ076-083-084-089>091-KYZ023>030-053-061>063-070>076-081-082- 111200- ORANGE IN-DUBOIS IN-CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN- HANCOCK KY-BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY- BULLITT KY-JEFFERSON KY-LARUE KY-BUTLER KY-EDMONSON KY-HART KY- LOGAN KY-WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY-MONROE KY- METCALFE KY-CUMBERLAND KY-CLINTON KY- INCLUDING THE CITIES OF...PAOLI...JASPER...MARENGO...TELL CITY... CORYDON...NEW ALBANY...HAWESVILLE...HARDINSBURG...BRANDENBURG... BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX... MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...HODGENVILLE... MORGANTOWN...BROWNSVILLE...MUNFORDVILLE...RUSSELLVILLE... BOWLING GREEN...FRANKLIN...SCOTTSVILLE...GLASGOW... TOMPKINSVILLE...EDMONTON...BURKESVILLE...ALBANY 1134 PM EDT TUE APR 10 2012 /1034 PM CDT TUE APR 10 2012/ ...PATCHES OF FROST EXPECTED IN SHELTERED VALLEYS OVERNIGHT... VALLEY LOCATIONS WILL SEE PATCHES OF FROST DEVELOP OVERNIGHT AND THROUGH DAWN AS WINDS GO CALM AND TEMPERATURES FALL INTO THE LOWER MID 30S. PATCHES OF FROST WILL BEGIN TO BE POSSIBLE SHORTLY AFTER MIDNIGHT. AREAS OUTSIDE OF VALLEYS ARE EXPECTED TO MAINTAIN LIGHT WINDS AND STAY DRY ENOUGH NEAR THE SURFACE TO LIMIT FROST FORMATION. LOW TEMPERATURES ARE STILL EXPECTED TO DROP INTO THE MID 30S JUST BEFORE DAWN. BJS
Nearby
Freeze Warnings in Kentucky, 2012Freeze Warnings in Indiana, 2012Every freeze warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.